Post # 1
So I was just on Ortho Tri Cyclin Lo for 9 months. My body didn’t fully adjust to it till about 6 or 7 months of being on it. That was the first time I was put on BC and my doctor put me on it since it was the lowest dose of hormones. Well, it made me sick for about 5 months, with throwing up. Now I am on (just started it last night) the normal Ortho Tri Cyclin. I had to switch because the Tri Cyclin Lo wasn’t covered by my insurance anymore, and I needed a little higher dose of hormones to combat my acne, which has gotten a lot better since I’ve been on the pill.
So I took my first pill of the Ortho Tri Cyclin last night at 9, and woke up around 5:30 am really nauseous, and ended up throwing up 3 times. I read that as long as you don’t throw up within 2 hrs after taking the pill, you’re okay and don’t have to worry about getting pregnant.
But I am so exhausted. Hardly any sleep because of the nausea, and then throwing up. My wedding is in December, and I know I won’t be fully adjusted by then, so I need to know ways to control the nauseau and prevent throwing up because I really don’t want to do that every single morning.
Switching pills isn’t an option since I need it for my face. So pepto doesn’t work for me, ginger ale helps a little but not enough, so does anyone have suggestions of certain medicines or anything that could help prevent the sickness?
If so, please help, this is awful. =/
Post # 3
can you try yasmine? it’s another pill that works well for acne.
as for the nausea, the best relief for me is to discontinue the medication. (i recently found out that i’ve developed a sensitivity to vicodin and after switching to tramadol and still throwing up, i gave up and took plain old tylenol.) but since discontinuing is not an option, i found that mint and fresh ginger helps a lot. i would take a piece of fresh ginger and just chew on it. a few people suggested ginger candy but i was at home and only had fresh ginger so i tried it. sometimes i also drink a bit a warm water with some baking soda. with certain medications like antibiotics, i get really sick if i take it on an empty stomach so i usually will eat crackers or bread with it.
Post # 4
I wish I had some advice.. I couldn’t take a BC pill b/c of that.. I NEVER got used to them even years after trying certain ones.
I was on nuvaring b/c of that 1 stinking side effect and it worked really well for me… I got used to not feeling it when it was in, it cleared up my acne (which was cystic type pimples), and made me kinda emotional at first (1st 2 mths) but then leveled out.
Idk if you’ve tried that or not, but it’s something to look into if you haven’t.
Post # 5
@malisa0607: no I haven’t tried it, but I’m pretty sure it’s an even bigger dose of hormones so that wouldn’t work. lol I’ll try the ginger, I’m not a fan of the taste but if I can bear it I will do so. lol
@amnystik: hmm, well I’d like to get on that! but I’m not sure if our insurance covers it or not. Is it easy to use? I’d be afraid of it getting lost 😡 haha
Post # 6
You may want to try something that you don’t have to swallow, like the Nuvaring, IUD, implanon, Depo-provera injection, etc. Although, it may not control your acne as well. Unfortunately, it’s somewhat trial and error to figure out what works best for you.
Post # 7
@agirlwithdreams7: prepare for tmi post… but it’s what I learned =)
It’s kinda odd when you first start putting it in, and you can kinda feel it.. but it’s get’s easier and then you don’t even notice it… Even during intercourse Darling Husband didn’t really notice it and it didn’t bother me any. I found it easier to put it standing up with my leg on something than sitting down (kinda like the pic they have on tampon instructions) lol
And don’t worry.. it won’t get “lost”… You can easily get it and “hook” your finger around it to remove it
The only thing that I didn’t really like is you put it back in after 7 days of taking it out whether your period has stopped or not.. so sometimes I was like “yucky” (sorry for the tmi) but it wasn’t that bad
Really I found it WAY more convenient! You put it in… leave it for 21 days.. take it out for 7 and then put in new one not to think about it again for another 3 weeks =)
Definitely see if your insurance covers it! There isn’t a generic yet and it’s kinda pricey on it’s own… but your Dr should be able to letcha know.. or possible get you samples for a few mths.. I know mine did b/c my ins situation changed and I could afford the 70 bucks a mth.
Post # 8
I was on Ortho Lo for a few years and recently switched to the generic of yasmin because I needed to go up on the hormones but the regular Ortho didn’t agree with me. You may want to look into switching to that one.
Post # 9
- Wedding: May 2012 - Salvage One, Chicago
This used to happen to me, and you need to switch your pill-taking time so you take it with food. This will really make a difference with the nausea. The combo of the hormones and an empty stomach are no good 🙂
Post # 10
First I would check to make sure you are getting the brand name and not the generic version. I started on Ortho Tri-Cylcin and the generic made me so sick, plus a ton of other horrible side affects. Most went away with the brand name, except for the nasuea.
I am now on LoEstrin 24Fe and love it. While my insurance doesnt cover it fully (I pay about $65) but it is totally worth it. I don’t have ANY of the side effects I had before (plus AF only lasts 2 days). Some times it may be better to pay a little more to feel better…
Talk to your health provider. I know for the LoEstrin 24FE there is a discount card they can provide for you to help cover the costs of the pill so you only pay $25. The same is probably true for the Ortho Lo. If it is making you miserable it isn’t worth it. I would try a bunch out and find one that you like for you.
Post # 11
I take the Ortho-Cyclen generic Mononessa. It’s different than the Tri-Cyclen because the level of hormones doesn’t change but it’s the same hormones. Switching pills blows. No way around it. I switched from the Apri generic Reclipsen to this about two months ago and my body is slowly adjusting. My gyno told me to stick it out for three months and if it didn’t get better we would try a different brand. If it’s only day one and you’ve been on the lower dose version I would try to stick it out and keep in touch with your doctor at least for a little while.
Post # 12
@JBing: This too, I always take my pill with lunch. It seems to help to eat something or have a glass of milk with it.
Post # 13
@amnystik: thanks! It does sound like a good bet, but right now I can’t switch to anything else since our insurance only covers one a month. But it’s something to look into at least!
@JBing: I do take this with food. I eat later at night since my Fiance works nights. I usually eat around 6, then again with my pill, then usually around 2am when he gets home, so the empty stomach isnt the problem. lol grr, wish it was then I’d know how to fix the nausea! lol
@rframe: I have to be on the generic because that’s all we can afford right now. And a couple of my friends were on the real thing and had the same problem, so I’m not sure if being on the non-generic kind would make a difference. Everyone’s body reacts differently to hormones and considering I was getting sick on super low doeses, I dont think the brand makes a difference, its just gonna take time for my body to adjust I suppose, it just sucks! lol
@Aure: Yeah I plan on sticking it out for a few months and seeing how it goes. It just stinks though because I really dont want to wake up on my wedding day sick as a dog, but I have to be on it for my face. It’s either puke my guts out, or have horrible acne on my wedding day. hmmm..haha grrr
Post # 14
@agirlwithdreams7: You might see if your gyno has samples and you can check to see if your insurance covers it so you could go ahead and switch using the sample and then your ins pick it up next month… just a thought =)
Post # 15
@amnystik: okay! I’ll have to look into it. but I don’t have a gyno, just a family doctor so I’m not sure if I could get samples, besides she’s kind of a twit and doesn’t like to fulfill our orders on prescriptions or anything like that >.< haha but I will see what comes up
Post # 16
So sorry you’re feeling so ill. I always felt a little nauseous as well when I took Ortho Tri Cyclin (normal dose). I tried eating around the same time, which helped.
I eventually stopped taking the pill, though, since my body never quite felt right on it.
BUT THE MAIN REASON I’M POSTING:
I wanted to address your misconception about NuvaRing having more hormones than the pill – from literature I’ve read by from them, it actually has less! Here’s why: Since the hormones are delivered directly to your uterine wall where they’re needed to take effect (rather than having to travel through your digestive system), the hormone levels can be lower.
NuvaRing could also address your nausea issues because it doesn’t have to travel through your digestive system (which could be causing the nausea).